MAUDE Adverse Event Report: SMITH & NEPHEW, INC. Q-FIX WITH NEEDLES - MINITAPE; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. Q-FIX WITH NEEDLES - MINITAPE; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Catalog Number 72205695
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/04/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: internal complaint reference: (b)(4).H3, h6: this complaint was opened by smith+nephew to document a patient complication related to a product problem with a smith+nephew device.The reported issue(s) relate to known risks with the device itself or with its use that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Event or Problem Description
It was reported that, during a lateral collateral ligament knee reconstruction, the surgeon deployed the q-fix with needles after completing appropriate bone prep using the q-fix needles drill and universal extremities guide.After the surgeon has used needles to suture the minitape into the hamstring graft, the q-fix ball of suture pulls straight out.Nothing remained in the patient as we cut the anchor away from the graft post after it was pulled out of the bone.The procedure was resumed, with a delay of less than 30 minutes, using a 2.8 mm q-fix; therefore, they drilled over the original drill hole with a 2.8 mm drill.No further complications were reported.
 
Additional Manufacturer Narrative
H11: h3, h6: the reported device was received for evaluation.A visual inspection revealed the device was returned in original packaging with the batch number of the complaint on the label.The anchor has been deployed with bio debris in it.Some of the anchor fibers are loose from the sutures being cut it.The needles and most of the sutures have been cut away.The cut away needles and sutures were not returned.The housing cover is off the insertion device and was not returned.The cleat is fully extended and locked.A functional evaluation was performed on the returned device and found the driver can no longer be used to advance the anchor as the spool cleat is fully extended from the body of the handle and the ratchet is locked.Based on the condition of the product material found during visual inspection, additional material testing is not required.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A clinical evaluation states that one photo of the device was provided for review; however, it does not indicate the clinical root cause.Based on the information provided, the clinical root cause of the reported events could not be determined, a user technique/procedural variance as a contributing factor to the reported event could not be ruled out.A definitive root cause for the reported issue could not be determined.Factors that could have contributed to the failure include procedural variance, or deviations from established protocols, increasing risks and leading to unintended consequences (an inadvertent impact event that may have occurred during device transportation, rough shipping and handling, or at the customer site, as well as the application of an unintended, inappropriate, or excessive force to the device or contact with sharp instruments).Based on this investigation, the need for corrective action is not indicated.

Brand Name
Q-FIX WITH NEEDLES - MINITAPE
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key23677075
Report Number1219602-2025-03030
Device Sequence Number15698862
Product Code MBI
UDI-Device Identifier00885556885642
UDI-Public885556885642
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K231376
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72205695
Device Lot Number2180041
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/04/2025
Supplement Date Received by Manufacturer01/15/2026
Initial Report FDA Received Date11/30/2025
Supplement Report FDA Received Date01/19/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/08/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age43 YR
Patient SexMale